Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Can pituitary tumor cause weight gain, migraines, ovarian cysts, abnormal periods, sleeplessness and depression?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1775 Questions
Question
Good evening,
I am a 25 year old female and I started to have health issues back in Jun of 2016. My MRI showed a Brain Lipoma and I was diagnosed with a pituitary tumor in May of 2017. I have experienced a 50 pound weight gain in 6 months, migraines, excessive thirst, excessive hunger, bruising easily, ovarian cysts, numbness and tingling in my hands and feet, swelling in my face/ legs/ arms, spooning nails, abnormal periods,
sleep disturbances, depression, anxiety, nerve damage and I am currently experiencing hair loss. I have had my cortisol levels checked and I was told my results are in the normal range. Can you please assist?
Thank you
 
 
Answered by Dr. Mirjeta Guni 29 minutes later
Brief Answer:
About your concern;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
The symptoms you described are typically suggestive for hormonal imbalance caused by ovarian cysts (polycistic ovarian syndrome).
The pituitary tumor diagnosed 1 year ago needs of course a whole hormone profile ( prolactin, GH, IGF1, TSH, Ft4 and Ft3, dexametasone suppression test) a secreting adenoma. It's dimensions are also important in deciding the treatment or follow up.
If the pituitary adenoma results a non functioning tumor with dimensions under 10 mm, follow up is recommended and it can not cause any symptom.
Regarding to ovarian cysts, loosing weight is mandatory and you should discuss with your treating physician about metformin treatment.
Hope i have been helpful.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor